Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 2, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Jan 15, 2020, 2:20 PM MST for Ada County, Elmore County, Owyhee County, Idaho. It took effect at Jan 15, 2020, 11:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2020, 2:20 PM MST (21:20 UTC)
- In effect from
- Jan 15, 2020, 11:00 PM MST
- Expired
- Jan 16, 2020, 11:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Owyhee County, ID
The radar
The Boise radar (KCBX), 46 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
910 WWUS75 KBOI 152120 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 220 PM MST Wed Jan 15 2020 IDZ014-160600- /O.NEW.KBOI.WI.Y.0002.200116T0600Z-200116T1800Z/ Upper Treasure Valley- 220 PM MST Wed Jan 15 2020 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST THURSDAY... * WHAT...Sustained southeast winds will increase to 30 mph with gusts up to 45 mph. * WHERE...Upper Treasure Valley southeast of Boise, including Mountain Home and Glenns Ferry. * WHEN...From 11 PM this evening to 11 AM MST Thursday. * IMPACTS...Gusty winds will cause areas of blowing snow and reduced visibility. Winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
174 WWUS75 KBOI 160322 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 822 PM MST Wed Jan 15 2020 IDZ014-161430- /O.CON.KBOI.WI.Y.0002.200116T0600Z-200116T1800Z/ Upper Treasure Valley- 822 PM MST Wed Jan 15 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... * WHAT...Sustained southeast winds will increase to 30 mph with gusts up to 45 mph. * WHERE...Upper Treasure Valley south of Boise, including Mountain Home and Glenns Ferry. * WHEN...From 11 PM this evening to 11 AM MST Thursday. * IMPACTS...Gusty winds will cause areas of blowing snow and reduced visibility. Winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
457 WWUS75 KBOI 161021 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 321 AM MST Thu Jan 16 2020 IDZ014-161800- /O.CON.KBOI.WI.Y.0002.000000T0000Z-200116T1800Z/ Upper Treasure Valley- 321 AM MST Thu Jan 16 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Sustained southeast winds will increase to 30 mph with gusts up to 45 mph. * WHERE...Upper Treasure Valley south of Boise, including Mountain Home and Glenns Ferry. * WHEN...Through 11 AM MST today. * IMPACTS...Gusty winds will cause areas of blowing snow and reduced visibility. Winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
290 WWUS75 KBOI 161813 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1113 AM MST Thu Jan 16 2020 IDZ014-162100- /O.EXP.KBOI.WI.Y.0002.000000T0000Z-200116T1800Z/ /O.NEW.KBOI.WI.Y.0003.200116T1813Z-200116T2100Z/ Upper Treasure Valley- 1113 AM MST Thu Jan 16 2020 ...WIND ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...Sustained southeast winds near 30 mph with gusts to 40 mph. * WHERE...Upper Treasure Valley southeast of Boise. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Gusty winds will cause areas of blowing snow and reduced visibility. Winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jan 15, 9:31 AM MST, 4 hours 49 minutes earlier.
Area forecast discussion, Jan 15, 9:31 AM MST, 4 hours 49 minutes before
Area Forecast Discussion National Weather Service Boise ID 931 AM MST Wed Jan 15 2020 .DISCUSSION...Cold this morning under partly cloudy skies. Fairfield has dropped to -14F. Other mountain sites were generally -5F to +10F at sunrise, with valleys 10F to 20F. Highs today will be close to normal in all areas. Major storm off the NW coast will send a warm front northeastward through our CWA tonight with light snow in Oregon and north of the Snake Basin in Idaho. Latest model PoPs keep southern areas dry, except GFS which has light pcpn as far south as the Treasure Valley. GFS is an outlier and it will probable not get that far south, although flurries are possible. Better chance of pcpn in southern areas Thursday night when the storm's cold front comes in. Current PoPs will be increased in southern areas in the afternoon package. Significant snow is indicated for the Boise Mountains and west-central Idaho Mountains tonight and again Thursday night with 4-8 inches both nights. Gusty southeast winds in the Snake Basin this afternoon and again Thursday, already in our forecast. Winds will be strongest near Mountain Home, 25-30 mph with gusts to 40 mph. && .AVIATION...Generally VFR. Increasing clouds. Snow showers developing over the mountains after 00z/Thu with mountain obscuration. Surface winds: S to SE 5-15 kt. Winds aloft near 10kft MSL: W-SW 20-30 kt increasing to SW 40-55 kt by 00z/Thu. && .PREV DISCUSSION... SHORT TERM...Today through Friday...A dry start to the forecast period expected with a near zonal flow across the area. An approaching area of low pressure will send moisture over the area this afternoon, bringing a return of snowfall across the higher terrain of Baker County/OR and across the Boise and West Central Idaho Mountains. Snowfall associated with this initial moisture push anticipated through Thursday morning. Additionally, a tightened pressure gradient tonight will lead to the development of gusty to breezy wind across the Treasure Valley which looks to continue into Thursday morning. The strongest wind looks to be southeast of Boise. The cold front associated with the previously mentioned low pressure system will move into the area Thursday, bringing snowfall with it. This activity will spread to include much of the forecast area Friday morning. Numerical guidance indicates the cold front and its snowfall moving farther east on Friday morning, reaching mostly outside the forecast area by the afternoon. LONG TERM...Friday night through Wednesday...A building high pressure ridge over the Intermountain Region will deflect the next Pacific weather system north as it approaches the coast Friday night. Some of the moisture associated with this system will drift inland, bringing scattered snow showers Saturday and Saturday night. On Sunday the amplifying ridge will end the precipitation, except for lingering snow showers over the central Idaho mountains. As the ridge moves east of our area on Monday, precipitation chances will increase in advance of the next weather system. As it moves inland Tuesday and Wednesday, it will bring more snow to the mountains, with a mix of rain and snow in the valleys below 4000 feet. Temperatures will warm from near normal on Saturday to 5-10 degrees above normal on Wednesday. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...LC AVIATION.....KA PREV SHORT TERM...KB PREV LONG TERM....JT
In the hours before
Local storm report, Jan 15, 1:02 PM MST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
102 PM MST WED JAN 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM NON-TSTM WND GST 13 S BURNS JUNCTION 42.58N 117.87W
01/14/2020 M63 MPH MALHEUR OR ASOS
ASOS STATION KREO ROME.
0621 PM NON-TSTM WND GST 6 S TWIN FALLS 42.48N 114.48W
01/14/2020 M58 MPH TWIN FALLS ID ASOS
ASOS STATION KTWF TWIN FALLS.
&&The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 5:17 PM MST | Special Weather Statement | BOI | Jerome, Twin Falls | 58 min |
| Jan 14, 6:19 PM MST | Special Weather Statement | BOI | Jerome | 26 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.